MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZKB00
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Blurred Vision (2137); Vitrectomy (2643); No Code Available (3191)
Date of Event 02/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted; give date: explant was scheduled on (b)(6) 2019.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that after the implantation of the zkb00 multifocal iol (intraocular lens) the patient experienced blurry vision.Reportedly a mild subluxation nasally of the implanted lens was noticed.As a result, the lens was planned to be explanted on (b)(6) 2019.Patient's visual acuity pre-operative: 20/40; patient's visual acuity post-operative: 20/60.No additional information was proved.
 
Additional Manufacturer Narrative
Based on new information received, lens was explanted on (b)(6) 2019 and was replaced with lens model: za9003 +20.5 diopter.Reportedly, anterior vitrectomy was performed, but no patient injury.Patient was also stable when discharged.Further follow information received; the nurse in charge of or responded that 2 lenses were both discarded and were not available for investigation.Lens with corresponding serial number: (sn), (b)(4) was cut in half and explanted, then discarded.The other lens model: zkb00 with sn: (b)(4) was also discarded.The nurse indicated that the doctor first implanted lens with sn: (b)(4) on (b)(6) 2019 which is on the same day it was removed and replaced with lens sn: (b)(4) with explanted date on (b)(6) 2019.The first lens was removed and replaced and the nurse did not know the reason of lens removal.The nurse will talk to the doctor tomorrow.He will call and provide us the reason for the removal/replacement of the first lens.The following fields have been updated accordingly: implant date: if explanted; give date: on (b)(6) 2019.Patient code 3191 - updated planned explant to explant.Device evaluation: the product testing could not be performed as the product has been discarded.The reported complaint could not be verified.Manufacturing record review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specifications.A search revealed that no similar complaints were received for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8411719
Report Number9614546-2019-00213
Device Sequence Number11211537
Product Code MFK
UDI-Device Identifier05050474560109
UDI-Public(01)05050474560109(17)221002
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2022
Device Model NumberZKB00
Device Catalogue NumberZKB00U0210
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/15/2019
Supplement Date Received by Manufacturer03/19/2019
10/25/2020
Initial Report FDA Received Date03/12/2019
Supplement Report FDA Received Date04/10/2019
11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Date Report Sent to FDA01/01/2005